Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Delayed Ejaculation/Retrograde Ejeculation
    avatar
    ChuckRth58 posted:
    I am 58 years old, and during the last two months I have noticed that when I am masturbating, I don't have any problem getting to the point of orgasm, however, I have the orgasm before any semen is expelled. The semen just kind of dribbles out. It did not used to be this way, I would ejaculate almost at the point of climax. I should mention that I have been a diabetic for 13 years, and have taken Glucovance to control my diabetes. I am also taking AndroGel since I was diagnosed with very low (156) testosterone levels.

    I have heard about retrograde ejaculation, but I don't see where my urine is cloudy after I climax. Since this seems to have come on over the last two to three months, I am concerned something may be wrong. I don't think I am dehydrated to the point where my semen would be so thick to cause this issue, and don't believe I would have any infections.

    Does anyone else in this forum experience similar issues?
    Reply
     
    avatar
    counterso responded:
    Dehydration is not the issue, and thickness would never be an issue. If it were, it would be painful. Your medication could certainly contribute to your change in circumstances, however if you have a dribbling ejaculation, it's not retrograde, it simply lacks force. Retrograde would mean that nothing at all came out.

    At 58, it's not surprising that your ejaculations would be more on the dribble side than explosion side. A large portion men as they age go through this transition where the force of ejaculation is insufficient to shoot a distance, and the semen simply exits instead of jets out. This is not an unusual part of aging.

    It may also be that your semen volume has changed (also not unusual), and in addition to the lack of force, there's simply less of it overall.

    I don't think you have a problem, however you can discuss your symptom with the doctor managing your diabetes and see if they think there is a correlation.
     
    avatar
    Bryab replied to counterso's response:
    Hey Counterso,
    I kinda have the same issue as Chuck... I'm 55, single, active, in good shape, and embarrassingly enough, I masturbate at least twice a day, always have. I also had huge orgasms. I would shoot at least 5-8 squirts, and more times than not, shoot over my shoulder. But about 6 months ago.. All of a sudden, its decreased significantly. I went to maybe 2 squirts that barely reach my stomach... I understand I'm getting older, but what concerns me is the fact that it started overnight. One night bazinga.. the next night pathetic.. Do you think that its just aging?

    Thanks
    Bryan
     
    avatar
    counterso replied to Bryab's response:
    For that dramatic and sudden level of change, it would be good to visit the urologist. Yes, your body will change over time, but that much in such a short period does seem unusual. It may be nothing serious, but better to check it out. Did you start or change any medications recently?


    Spotlight: Member Stories

    Diagnosed with BXO (balanitis xerotica obliterans) in May 2011. I had a very sever case and had 4 surgeries and was in the hospital for 4 weeks.

    Helpful Tips

    Regarding erectile pain.
    I was experiencing pain when I had erections. It was like a muscle strain sort of feeling. I was concerned until I figured out why I was ... More
    Was this Helpful?
    0 of 1 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.